This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.
Hello, I am being treated for a herniated dics, bulging disc, pain in nerve thus causing fibromyalgia. For the most part, I have been able to use natural methods but extreme temps, an injury or now a cyst or mass on my ovary is causing pain. Level can be up to 8. Anyway, for 5 days of ovulation if it's bad, the doctor will treat me with lortab 10/500 and sometimes tramadol. August was very painful in the heat and swelling, so it was both medications. My question about acetaminophen. Since for the 5-7 days I may be at the max dosage for both which is rare but yes for October and now looks like September too! Is this going to cause liver damage? Just because the I dont overdose doesn't mean that it can't hurt the liver. I took a tylenol yesterday because I didn't realize Tylenol was acetaminophen! I've been having anxiety attacks all day worrying that my liver will begin to shut down. The high dosages haven't been two months straight: just like two weeks per month with the last week being a kind of taper down. I've stayed on the tramadol for the lingering pains of FM. But I'm worried about the tylenol yesterday. Should I stop taking everything? Is there a chance my liver is crying out for help?! I calculated the dose would have been 3700mg. I think! If anyone can give me some peace of mind about the liver that would be great. They did a panel a few months back just to check things since I have thyroid issues too, and everything was fine. But, online I read stories of people dying from tylenol!!!!! Scared!!! Sooth me!!!
I think that you should detox your liver with the proper diet and exercise. There is a wealth of info on the internet. You should discuss with your doctor any diet and exercise programs that you are starting. Here’s a little of what will help to detoxify your liver. There is a non invasive “fibroscan” ultrasound that can determine liver damage. Only a doctor can tell you if you personally have done damage. I’ve heard that liver damage is mostly undetected until Stage 4 Cirrhosis.
“Your liver has its own natural detox system — the liver and kidneys were designed to process chemicals and rid toxins from your body in the form of sweat and urine. A relatively healthy diet, low on fats, caffeine and alcohol, along with a regular exercise routine, helps support this process immensely.”
Eliminate alcohol, coffee, cigarettes, refined sugars and saturated fats, all of which act as toxins in the body and are obstacles to your healing process.
Another deterrent to good health is stress, which triggers your body to release stress hormones into your system. While these hormones can provide the "adrenaline rush" to win a race or meet a deadline, in large amounts they create toxins and slow down detoxification enzymes in the liver. Yoga & Meditation can help with this.
I personally don't think that you amount that you have mentioned is something that the liver cannot successfully detoxify for you, but who am I to say? There is an expert forum on this site, where you can post your questions to a doctor here. When you pull of "Forums" On the rights side beside the Expert Forum, there is a box where you can pose a question and a doctor or expert can answer this question as well as posting here. Best of luck with your query.
Actually since liver damage results in Hepatitis leading to cirrhosis, you'll want to hit "Hepatitis" on the Expert Forum, and then when the next screen becomes available, you go the to right side, and "Post your medical question." Peace to you.
It may be an individual thing but I have known people who take many times more than you do, who have had liver function tests, and no problems. That doesn't mean that taking these pills are good for you. I think it is good to have a healthy respect and even fear of them. They can affect us in many ways, not just our livers. They can also mess with our brain chemistry, which takes awhile to get over. I had a great deal of stomach problems when I was on them. I didn't attribute that to the pills but when I stopped the pills...my stomach problems went away.
Hey. The maximum recommended dose for acetaminophen is 4000 mg (4 grams). That's eight extra strength Tylenols at 500 mg each. You should be able to look at the various drugs you've taken and calculate how much you've ever taken daily. I want to add that this is a medical question, which I can't and shouldn't answer, your doctor is the one for that. But I can tell you that in the past, I regularly took over 10,000 mg of that crud every day. I did this for many years. Yes, this is incredibly stupid :)
When I got into recovery, I had every test imaginable done to my liver. Aside from it being about a half centimeter larger than it should have been it was fine. Quite miraculous, my doctors said. In line with what Nighthawk said, I do eat an extremely good diet, almost no meat or fat, don't drink, and swim a mile every other day. On a side-note, I drink about three cups of coffee a day, and I think the jury's out on whether caffeine helps or hurts your liver. I think my diet and lifestyle saved me from nuking my liver badly!
There's an OTC nutritional supplement call "NAC" (N-acetyl cysteine). It's an antioxidant and also binds to acetaminophen molecules. It's also reportedly one of the things given to people who come to the hospital with acute acetaminophen poisoning. Check out Web MD for a good description, do your own research and ask your own doctor, but I took that every day for the last years of my addiction and perhaps it helped too. If you're really worried about acetaminophen poisoning, it may be helpful to you.
Thanks! I do suppose this is a medical question and not an addiction one. I've just been floating around here because of my many withdraws when I'm not being treated that I just came here! Ooops! Thanks for your advice very helpful! And like Ben 727, I eat healthy, yoga, dance and all sort of random activities that probably I haven't hurt my liver just going over once, if i even did. I do hope this is a healthy fear, more than anything I fear the detox I know is around the corner.... sigh
Look Kiddo, Umm why don't you remove the cause of the problem? I had a very bad problem with periods and Perimenstrual dysphoric disorder, and have since gone on continuous use borth control (yasmin) which helps my hormonal fluctuations stops my period. I occasionally have a break through period(usually whne I don't take the pill every day at the same time) but in all other regards, I just do not have to deal with it. Research shows that tartifical cessation of periods also cuts a woman's risk of developing cervical and ovarian cancer( much as having children would, because pregnancy causes long periods of time with no menses.) However, it does not cut risk of breast cancer. You should not do this if you smoke. My gynecological specialist said there is no reason why I cannot continue to take them through menopause. So, solve the cause, don't medicate the problem.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.